View Full Version : 24 not sure whats up with my head!

09-22-2009, 10:16 PM
Hello all, my name is Mike, let me share my story with you.

About 9 months ago, I noticed I was starting to shed my hair pretty badly in the shower, it came out in pretty decent amounts (maybe 20 or 30 hairs), but I really didnít think anything of it cause my hair is longer (think Owen Wilson style). That kept happening for a while, and when I decided to get my hair cut short again, boy was I in for a hairline surprise! I felt so embarrassed in front of my hair stylist, who is quite attractive and has been cutting my hair for about 10 years now. She had a look on her face of pity, I felt horrible.

The shedding then started to increase, so I decided to head to a dermatologist. They asked a bunch of questions, and I told them I took a break up with my ex pretty hard, and they told me I had telogen effluvium, and to use Rogaine and not to stress out anymore so the hair can grow back. So I go buy the Rogaine, and as most people on this forum have complained of, the further thinning of my hair began! So today, after about 2 months of using the Rogaine once or twice a day (sometimes I donít have time to apply twice) I am noticing a lot more hair on my hairline, but my hair is still shedding pretty good (150-200 hairs a day, give or take) and not much hair growing on the crown or anywhere else for that matter. I am noticing though now on the crown of my head, some pimple like pustules. They don't hurt and can't be popped, so I donít know if this is telogen effluvium or not?

I am a lot less stressed or worried as I used to be and after seeing some re-growth I am feeling quite optimistic about further hair growth. So my questions to all of you out there is; what do you think is going on?
Is it T.E.? Or am I going bald, but responding to the Rogaine after a month on my hairline? Are the hairs coming back into the normal cycle and shutting down (still thinning) because of the Rogaine, or because the stressors are no longer there?

Thank you all for reading this, looking forward to hearing a response!

09-23-2009, 10:10 AM
Its common to have increased sheddin gwhen you start any med - especially minox. If you are seeing regrowth then thats certainly a good sign. See it through for a few more months IMHO.:cool:

09-24-2009, 11:09 AM
I'm not sure if it actually is T.E. or if I'm in denial about losing my hair. I guess I'm hopefully optimistic, but I'm treating it as if I am losing my hair with the rogaine. If it does grow back, that would be great, but I will be afraid to go off the rogaine out of fear that maybe it was MPB and the hair will fall out again if I stop.

09-24-2009, 11:16 AM
Are there any MD's that can chime in on this? I've heard that T.E. can last for up to 6 months sometimes, and I'm coming up to that soon. Do you think its excessive shedding from T.E. still or from the rogaine, or both? The shedding is all over still (especially in the back just above my neck hairline), which is really the only thing that is making me think it MAY not be MPB, or is it common to lose hair all over in cases of MPB?